A new peer-reviewed study published in the International Journal of Gynecology & Obstetrics on Wednesday (July 20) shows alarmingly high rates of irregular bleeding and menstrual changes after receiving Pfizer’s COVID-19 mRNA injection.
The team assessed menstrual pattern and changes of women who completed the Pfizer vaccine three months before and after receiving the injection. Included were women aged 18-50 without known gynecological comorbidities who regularly monitor their menstruation through electronic calendars. All participants competed a detailed questionnaire on their menstrual symptoms including information on any irregular bleeding.
The results showed that 23.3% (n=51) of study participants experienced irregular bleeding following the vaccine. Almost 40% (n=83) reported any menstrual change following vaccination. Parity was positively asssociated with irregular bleeding with 50% (n=26) of those suffering from irregular bleeding being multiparous as compared to only 31.5% (n=53) of women with no irregular bleeding (nulliparous 46% vs 60%, multiparous 50% vs 31%, rest 4% vs 8%, p=0.049). The presence of medical comorbidities was also significantly higher among patients who experienced irregular bleeding (20.0% vs 6.0%, p=0.003).
In conclusion, the authors urge that “further research is needed to confirm our findings and to better characterize the magnitude of change and any possible long term implications.”